MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number SSFC061223
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an atrial fibrillation (a fib) ablation procedure, a sureflex steerable guiding sheath was selected for use.During preparation, the medical engineer noted there was a crack on the sheath after unpacking it.The procedure was completed using another same of device.No patient complications occurred.The device is expected to be returned for analysis.No other issues were noted.
 
Additional Manufacturer Narrative
The sureflex steerable sheath and dilator were returned for analysis.This supplemental mdr is being field.Analysis of the device during pre-decontamination visual inspection and testing confirmed the rotating knob worked properly for both sides, flushing was successful and no visible damages on tips or valves.Upon post-decontamination visual inspection and testing it was confirmed there were no damage, cracks, no issues found with rotation of the steering mechanism, and the sureflex cap handle and hub cap both remained attached to their respective bodies.The device passed the curve overlay test.Thus, the reported allegation was not confirmed.Additionally, the field g4 (premarket / 510(k) #) was updated.
 
Event or Problem Description

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19127043
Report Number2124215-2024-23229
Device Sequence Number12823972
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public00685447006213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Lot NumberSSFC061223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown